Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 12, 2015, 6:56 PM CDT for 4 counties in Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2015, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 12, 2015, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dimmit County, TX, Kinney County, TX, Maverick County, TX, Zavala County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 7:35 PM CDT | TSTM WND GST 41 | 17 Wsw Gilson Groves, TX | 41 MPH WIND GUST MEASURED BY THE FAITH RANCH AWOS STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
466
WUUS54 KEWX 122356
SVREWX
TXC127-271-323-507-130100-
/O.NEW.KEWX.SV.W.0004.150412T2356Z-150413T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
WESTERN ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
WESTERN DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 656 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF QUEMADO TO 9 MILES SOUTHWEST OF
ROSITA SOUTH TO 27 MILES SOUTHWEST OF CHUPADERA RANCH AIRPORT...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...CRYSTAL CITY...CARRIZO SPRINGS...SPOFFORD...EL
INDIO...QUEMADO...ASHERTON...DARLING...GILSON GROVES...PALOMA...
ROSITA SOUTH...COMETA...CARRIZO HILL...RADAR BASE...WINTER HAVEN...
LAS COLONIAS...CHULA VISTA-RIVER SPUR...ROSITA NORTH...ANACACHO AND
NORMANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2820 10021 2828 10029 2831 10028 2840 10035
2845 10034 2848 10037 2850 10033 2852 10039
2858 10040 2866 10050 2880 10053 2890 10060
2891 10064 2909 10067 2925 10023 2914 10011
2909 10011 2909 10006 2879 9974 2820 9967
TIME...MOT...LOC 2356Z 254DEG 38KT 2889 10088 2856 10057 2799 10046
HAIL...<.75IN
WIND...60MPH
$$
HAMPSHIRE3 follow-up statements
046
WWUS54 KEWX 130012
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT SUN APR 12 2015
TXC127-271-323-507-130100-
/O.CON.KEWX.SV.W.0004.000000T0000Z-150413T0100Z/
MAVERICK TX-ZAVALA TX-KINNEY TX-DIMMIT TX-
712 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MAVERICK...WESTERN ZAVALA...SOUTHEASTERN KINNEY AND WESTERN
DIMMIT COUNTIES...
AT 711 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF QUEMADO TO NEAR ROSITA SOUTH TO 13
MILES SOUTHWEST OF CHUPADERA RANCH AIRPORT...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...CRYSTAL CITY...CARRIZO SPRINGS...SPOFFORD...EL INDIO...
QUEMADO...ASHERTON...DARLING...GILSON GROVES...PALOMA...ROSITA
SOUTH...COMETA...CARRIZO HILL...RADAR BASE...WINTER HAVEN...LAS
COLONIAS...CHULA VISTA-RIVER SPUR...ROSITA NORTH...ANACACHO AND
NORMANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2820 10021 2828 10029 2831 10028 2840 10035
2845 10034 2848 10037 2850 10033 2852 10039
2858 10040 2866 10050 2880 10053 2890 10060
2891 10064 2909 10067 2925 10023 2914 10011
2909 10011 2909 10006 2879 9974 2820 9967
TIME...MOT...LOC 0011Z 253DEG 38KT 2892 10076 2859 10045 2808 10025
HAIL...<.75IN
WIND...60MPH
$$
HAMPSHIRE441
WWUS54 KEWX 130037
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT SUN APR 12 2015
TXC127-271-323-507-130100-
/O.CON.KEWX.SV.W.0004.000000T0000Z-150413T0100Z/
MAVERICK TX-ZAVALA TX-KINNEY TX-DIMMIT TX-
737 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MAVERICK...WESTERN ZAVALA...SOUTHEASTERN KINNEY AND WESTERN
DIMMIT COUNTIES...
AT 736 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF QUEMADO TO 8 MILES WEST OF COMETA
TO 7 MILES EAST OF CHUPADERA RANCH AIRPORT...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...CRYSTAL CITY...CARRIZO SPRINGS...SPOFFORD...EL INDIO...
QUEMADO...ASHERTON...DARLING...GILSON GROVES...PALOMA...ROSITA
SOUTH...COMETA...CARRIZO HILL...RADAR BASE...WINTER HAVEN...LAS
COLONIAS...CHULA VISTA-RIVER SPUR...ROSITA NORTH...ANACACHO AND
NORMANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2820 10021 2828 10029 2831 10028 2840 10035
2845 10034 2848 10037 2850 10033 2852 10039
2858 10040 2866 10050 2880 10053 2890 10060
2891 10064 2909 10067 2925 10023 2914 10011
2909 10011 2909 10006 2879 9974 2820 9967
TIME...MOT...LOC 0036Z 253DEG 38KT 2903 10054 2867 10015 2815 9995
HAIL...<.75IN
WIND...60MPH
$$
HAMPSHIRE412
WWUS54 KEWX 130059
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT SUN APR 12 2015
TXC127-271-323-507-130109-
/O.EXP.KEWX.SV.W.0004.000000T0000Z-150413T0100Z/
MAVERICK TX-ZAVALA TX-KINNEY TX-DIMMIT TX-
759 PM CDT SUN APR 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR MAVERICK...WESTERN ZAVALA...
SOUTHEASTERN KINNEY AND WESTERN DIMMIT COUNTIES WILL EXPIRE AT 800 PM
CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2820 10021 2828 10029 2831 10028 2840 10035
2845 10034 2848 10037 2850 10033 2852 10039
2858 10040 2866 10050 2880 10053 2890 10060
2891 10064 2909 10067 2925 10023 2914 10011
2909 10011 2909 10006 2879 9974 2820 9967
TIME...MOT...LOC 0057Z 254DEG 38KT 2903 10054 2867 10015 2815 9995
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:34 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 12, 6:34 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 PM CDT SUN APR 12 2015 .AVIATION.../00Z TAFS/ MAIN CONCERN THIS FORECAST PERIOD WILL BE THE CONVECTION THAT WILL LIKELY IMPACT ALL TERMINALS OVERNIGHT. LINE OS SHOWERS AND THUNDERSTORMS CONTINUES TO PROGRESS EAST ACROSS NORTHERN MEXICO AT THIS TIME. LOOKS TO ARRIVE IN KDRT BETWEEN 2330Z AND 01Z. FOR THE I-35 CORRIDOR LOOKS LIKE AROUND 04Z-05Z FOR KSAT/KSSF AND 05Z-06Z FOR KAUS. WILL CONTINUE TO SEE RAIN AND SHOWERS BEHIND THE LINE FOR A FEW HOURS. WOULD EXPECT TO SEE AT LEAST PATCHY FOG DEVELOPING 10Z-12Z AND CONTINUING THROUGH 15Z. WILL SEE MVFR CIGS DEVELOP 03Z-05Z THEN DOWN TO IFR AFTER 07Z-09Z. AFTER 17Z-19Z ALL SITES SHOULD RETURN TO VFR. WILL SEE SOUTHERLY WINDS 5 TO 10 KNOTS TONIGHT AND AGAIN ON MONDAY. WINDS WILL BE VARIABLE AND GUSTY IN OR NEAR ANY CONVECTION WITH GUSTS TO 50 KNOTS POSSIBLE. .UPDATE... UPDATED POPS TO REFLECT RADAR TRENDS WITH ONGOING MCS MOVING INTO THE RIO GRANDE VALLEY THAT CURRENTLY HAS TWO BOWING SEGMENTS. THE FIRST HAS CROSSED INTO VAL VERDE COUNTY AND HAS ALREADY BEEN ASSOCIATED WITH A SEVERE WIND GUST IN TERRELL COUNTY TO THE WEST. THE SECOND BOWING SEGMENT IS CURRENTLY LOCATED IN COAHUILA MEXICO AND WILL ENTER MAVERICK COUNTY AROUND 00Z. SHEAR VALUES OF APPROX 40 KT AND CAPE VALUES AROUND 2500 J/KG ARE AHEAD OF THIS MORE SOUTHERN BOWING SEGMENT...WHEREAS CAPE VALUES ARE HIGHER AROUND 3000 J/KG AND SHEAR VALUES ARE LOWER AROUND 30 KT WITH THE NORTHERN BOWING SEGMENT. BASED ON THESE VALUES AND FORWARD PROPAGATION SPEEDS OF 20-25 KT...EXPECT STRAIGHT LINE WIND DAMAGE UP TO 70 MPH IN THE STRONGEST BOWING SEGMENTS WITH SEVERE WINDS UP TO 60 MPH POSSIBLE IN OTHER NON- BOWING SEGMENTS OF THE GUST FRONT. TORNADO THREAT AND SEVERE HAIL THREAT SHOULD BE LOW. SEVERE THUNDERSTORM WATCH MAY BE EXTENDED FURTHER EAST BASED ON ONGOING RADAR AND MODEL TRENDS. WILL UPDATE IF NEEDED. LH && .PREV DISCUSSION... /ISSUED 237 PM CDT SUN APR 12 2015/ ..ISOLATED SEVERE STORMS POSSIBLE AS A SHORT WAVE MOVES FROM THE WEST THIS EVENING... SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... LATEST WATER VAPOR AND INFRARED CHANNELS ARE SHOWING A VIGOROUS SHORT WAVE MOVING ACROSS NORTHERN MEXICO. THIS WAVE WILL CONTINUE TO PUSH TO THE EAST AND APPROACH THE RIO GRANDE LATE THIS AFTERNOON AND EVENING. THE MAJORITY OF THE HIRES SOLUTIONS AND MEDIUM RANGE MODELS BRING A CONVECTIVE LINE ACROSS THE HIGH TERRAINS OF NORTHEAST MEXICO AND INTO THE RIO GRANDE AROUND 5 OR 6 PM THIS AFTERNOON. LATEST VISIBLE IMAGERY SHOWS CLEARING ACROSS THE MEXICAN MOUNTAINS WITH TEMPERATURES IN THE MID TO UPPER 70S. OVER THAT SAME AREA...A SURFACE TROUGH IS PRESENT WITH LAPSE RATE READINGS IN THE 7.5 TO 8.0 C/KM RANGE. ALSO...AREA FORECAST SOUNDINGS FOR A COUPLE OF POINTS ACROSS THE RIO GRANDE SUGGEST ML CAPES OF 2000 J/KM AND DCAPE OF 800 J/KM...WHICH WILL RESULT IN SEVERE STORM DEVELOPMENT AND DAMAGING WIND DOWNDRAFTS. THE THREAT FOR SEVERE WEATHER CONTINUES AS THE CONVECTIVE LINE PUSHES AWAY FROM THE RIO GRANDE AND APPROACHES HIGHWAY 281(THIS INCLUDES THE SAN ANTONIO METRO AREA). STRONG TO SEVERE STORMS ARE FORECAST TO ARRIVE TO THE SAN ANTONIO AREA BETWEEN 9-11 PM THIS EVENING. AS THE STORMS MOVE EAST OF HIGHWAY 281...THEY ARE EXPECTED TO WEAKEN AND TRANSITION TO HEAVY RAIN MAKERS. HOWEVER...CANT RULE OUT AN ISOLATED STRONG TO SEVERE STORM. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS OF 60 TO 70 MPH WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER. ALSO...DUE TO THE HIGH VALUES OF PWATS ACROSS THE AREA (1.6 TO 1.8 INCHES)...CANT RULE OUT SOME MINOR FLOODING ACROSS AREA ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. THE SYSTEM WILL QUICKLY EXIT THE AREA OVERNIGHT WITH A BREAK FROM THE RAIN THROUGH MONDAY AFTERNOON. RAIN CHANCES INCREASE ONCE AGAIN MONDAY NIGHT INTO TUESDAY MAINLY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS AS A WEAK COLD FRONT MOVES THROUGH THE REGION. LONG TERM (TUESDAY THROUGH SUNDAY)... A WET PATTERN CONTINUES ON TUESDAY WITH A BREAK ON WEDNESDAY AS THE ATMOSPHERE SETS UP FOR ANOTHER ROUND OF MODERATE RAINS ON THURSDAY. A WEAK FRONTAL BOUNDARY IS FORECAST TO PUSH ACROSS THE AREA LATE FRIDAY WITH SHOWERS AND STORMS MAINLY AFFECTING THE NORTHEAST HILL COUNTRY. NEXT WEEKEND LOOKS GOOD THIS FAR OUT THE SLIGHT CHANCES FOR RAIN ACROSS THE FAR SOUTHEAST COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 83 63 79 59 / 80 40 20 30 20 AUSTIN BERGSTROM INTL AIRPORT 64 82 63 78 58 / 80 40 20 40 20 NEW BRAUNFELS MUNI AIRPORT 64 83 63 80 59 / 90 30 20 30 20 BURNET MUNI AIRPORT 63 81 60 76 55 / 80 40 30 20 20 DEL RIO INTL AIRPORT 61 85 62 80 57 / 100 10 10 - 10 GEORGETOWN MUNI AIRPORT 64 81 62 77 57 / 80 40 30 40 20 HONDO MUNI AIRPORT 63 84 62 81 58 / 100 10 10 20 20 SAN MARCOS MUNI AIRPORT 64 83 63 78 59 / 80 30 20 30 20 LA GRANGE - FAYETTE REGIONAL 68 81 66 78 62 / 80 50 30 40 20 SAN ANTONIO INTL AIRPORT 66 84 64 80 60 / 90 20 20 20 20 STINSON MUNI AIRPORT 65 84 65 81 61 / 90 20 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...00 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Apr 12, 6:41 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 641 PM CDT SUN APR 12 2015 TXZ171>173-183>194-202>209-217>225-228-132345- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 641 PM CDT SUN APR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. STRONG TO SEVERE STORMS ARE LIKELY WITH WIND GUSTS UP TO 70 MPH BEING THE MAIN THREAT...GENERALLY WEST OF I-35. SMALL HAIL UP TO QUARTER SIZE AND LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY CAUSE SOME ISOLATED MINOR FLOODING. THE MOST LIKELY TIME FOR THESE IMPACTS WILL BE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH FRIDAY...ESPECIALLY ACROSS EASTERN AREAS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:36 PM CDT | Special Weather Statement | EWX | Dimmit | 54 min |
| Apr 11, 7:42 PM CDT | Areal Flood Advisory | EWX | Dimmit | 63 min |
| Apr 12, 9:09 AM CDT | Areal Flood Advisory | EWX | Wilson | 2 hr |
| Apr 12, 5:49 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| Apr 12, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.